Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RPR titer
Jan 6, 2013

I am quite confused so any help would be greatly appreciated. About 1.5 years ago my RPR came back positive with a titer of 1:64. It was a new infection being as that I had been tested twice before in the same year and both tests came up fine..anyway, I received one shot of Bicillin (spell check) and assumed everything would be taken care of...fast forward one year and I get retested and the titer is the same 1:64(without a chance for reinfection), I now get 3 shots of Bicillin in anticipation that that may help it. I now just got tested (8 months after the last test) and the titer was 1:32, although it's a drop I know it's not the desired level. I am really confused on what to do and concerned for my health so if you have any answers I would really appreciate it!

Response from Dr. Holodniy

Assuming you received the correct kind of Bicillin and the correct dose in 3 weekly intramuscular injections, the RPR titer should decrease. I am not clear how long after the third injection the last titer of 1:32 was obtained. We usually look for a 4-fold decrease in response to treatment over a few months. That means yours would drop to 1:16. It may never go to zero. For some, it may not decline at all. Assuming there is no re-exposure to syphilis, it is usually not recommended that treatment be given again in these kinds of cases. Also, assuming there is no possibility of neurosyphilis, which would require further workup and possible treatment.



Previous
HIPPA for Aids
Next
Acyclovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement